MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49866
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while opening the packaging of a universa firm ureteral stent set for a percutaneous renal holmium laser lithotripsy, the pigtail of the device was observed partially separated.The user changed to another new device to complete the procedure successfully.The problem with stent was noticed while pulling the tether.This occurred prior to patient contact; there was no impact to the patient.No adverse effects have been reported due to the alleged malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, while opening the packaging of a universa firm ureteral stent set for a percutaneous renal holmium laser lithotripsy, the pigtail of the device was observed partially separated.The user changed to another new device to complete the procedure successfully.The problem with stent was noticed while pulling the tether.This occurred prior to patient contact; there was no impact to the patient.No adverse effects have been reported due to the alleged malfunction.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One universa firm stent set was returned for investigation in a prior to use condition.The tether had been removed from the stent and was not returned.No damage was observed on the positioner.The proximal coil was damaged in two locations; the coil was partially severed 3mm from the first ink band; a second tear occurred at the first sideport.A document-based investigation evaluation was also performed.No related non-conformances were recorded, and no other lot-related complaints were received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with instructions which state, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the ifu further cautions, ¿the tether should be removed if the stent is to remain indwelling longer than 14 days.¿ based on the available information, cook has concluded that the stent was likely torn during removal of the tether.Correction: b1, e1- there is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10804643
Report Number1820334-2020-02036
Device Sequence Number1138482
Product Code FAD
UDI-Device Identifier00827002498662
UDI-Public(01)00827002498662(17)230520(10)13203044
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2023
Device Model NumberG49866
Device Catalogue NumberUFH-526
Device Lot Number13203044
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1